U.S. doctors online nowAsk doctors free
San Diego, CA
A 31-year-old female asked:

11mo f c rash on upper body and face. possible reaction from cephalexin. taking benadryl (diphenhydramine) q 4-6hrs prn. she's still pretty uncomfortable. suggestions?

2 doctor answers2 doctors weighed in
Dr. Joseph Duvall
Dermatology 47 years experience
Cortisone: You can use Hydrocortisone cream safely for 7-10 days and this should help. Oral steroids are very helpful for severe reactions to medications. You would need to see a physician to have these perscribed.
Dr. Joseph Eastern
Dermatology 44 years experience
It could be due...: ...To the antibiotic, or it could be secondary to the infection that the antibiotic is being used to treat. Or it could be something else entirely, such as a viral illness. Benadryl (diphenhydramine) is not going to do anything except make her drowsy. If she's uncomfortable, you should let your pediatrician or a dermatologist examine her at your earliest convenience.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.